×

zbMATH — the first resource for mathematics

In memoriam: Eric Karl van Douwen (1946-1987). (English) Zbl 0662.01014
With list of publications.

MSC:
01A70 Biographies, obituaries, personalia, bibliographies
01A60 History of mathematics in the 20th century
Biographic References:
van Douwen, E. K.
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Anderson, R.D., On the algebraic simplicity of certain groups of homeomorphisms, Amer. J. math., 80, 955-963, (1958) · Zbl 0090.38802
[2] Arhangel’skiǐ, A.V., Cell-structures and homogeneity, Matematicheskie zametki, 37, 4, (1985) · Zbl 0613.54021
[3] Bell, M.G., A normal first countable ccc nonseparable space, Proc. amer. math. soc., 74, 151-155, (1979) · Zbl 0371.54041
[4] Bennett, H.R.; Fleissner, W.G.; Lutzer, D.J., Metrizability of certain pixley-roy spaces, Fund. math., 110, 51-61, (1980) · Zbl 0456.54019
[5] Borges, C.R., On stratifiable spaces, Pacific J. math., 17, 1-16, (1966) · Zbl 0175.19802
[6] Broverman, S., Another realcompact, 0-dimensional, non-N-compact space, Proc. amer. math. soc., 69, 156-158, (1978) · Zbl 0409.54031
[7] Chae, S.B.; Smith, J.H., Remote points and G-spaces, Topology appl., 11, 243-246, (1980) · Zbl 0434.54016
[8] Charalambous, M., Spaces with noncoinciding dimensions, Proc. amer. math. soc., 94, 507-515, (1985) · Zbl 0592.54033
[9] Comfort, W.W.; Ross, K.A., Pseudocompactness and uniform continuity in topological groups, Pacific J. math., 16, 483-496, (1966) · Zbl 0214.28502
[10] Dow, A., Products without remote points, Topology appl., 15, 239-246, (1983) · Zbl 0514.54017
[11] Dow, A., Remote points in large products, Topology appl., 16, 11-17, (1983) · Zbl 0509.54021
[12] Dow, A., Remote points in spaces with π-weight ω_1, Fund. math., 124, 197-205, (1984) · Zbl 0561.54018
[13] Dow, A.; Peters, T.J., Game strategies yield remote points, Topology appl., 27, 245-256, (1987) · Zbl 0639.54017
[14] A. Dow, F.D. Tall and W. Weiss, New proofs of the consistency of the normal Moore space conjecture, to appear. · Zbl 0719.54038
[15] Dugundji, J., An extension of Tietze’s theorem, Pacific J. math., 1, 353-367, (1951) · Zbl 0043.38105
[16] Emeryk, A.; Kulpa, W., The sorgenfrey line has no connected compactification, Comm. math. univ. car., 18, 483-487, (1977) · Zbl 0369.54007
[17] van Engelen, F., Homogeneous Borel sets, Proc. amer. math. soc., 96, 673-682, (1986) · Zbl 0599.54045
[18] van Engelen, F.; van Mill, J., Borel sets in compact spaces: some Hurewicz-type theorems, Fund. math., 124, 271-286, (1984) · Zbl 0559.54034
[19] van Engelen, F.; Miller, A.W.; Steel, J.R., Rigid Borel sets and better quasiorder theory, Contemporty mathematics, 65, 199-222, (1987) · Zbl 0646.03045
[20] Engelking, R., A topological proof of parovičenko’s characterization of βN-N, Topology proc., 10, 47-53, (1985) · Zbl 0608.54010
[21] Frankiewicz, R., A short proof of a cardinal inequality involving homogeneous spaces, Proc. amer. math. soc., 75, 372-373, (1979) · Zbl 0412.54004
[22] Fremlin, D.H., Consequences of Martin’s axiom, () · Zbl 1156.03050
[23] Frolík, Z., Non-homogeneity of βP-P, Comm. math. univ. carol., 8, 705-709, (1967) · Zbl 0163.44601
[24] Hajnal, A.; Juhász, I., A separable normal topological group need not be Lindelöf, Gen. topology appl., 6, 199-205, (1976) · Zbl 0323.22001
[25] Hajnal, A.; Juhász, I., When is a pixley-roy hyperspace ccc?, Topology appl., 13, 33-41, (1982) · Zbl 0507.54007
[26] Hart, K.P., Almost-n-fully normal spaces, Fund. math., 123, 187-196, (1984) · Zbl 0553.54007
[27] Heath, R.W.; Hodel, R., Characterizations of σ-spaces, Fund. math., 77, 271-275, (1973) · Zbl 0258.54027
[28] Heath, R.W.; Lutzer, D.J., The dugundji extension property and collectionwise normality, Bull. polon. acad. sci. Sér. sci. math. astron. phys., 22, 827-829, (1974) · Zbl 0297.54013
[29] Hechler, S.H., On the existence of certain cofinal subsets of ^ωω, (), 155-173, part 2
[30] Juhász, I., Cardinal functions in topology, MC tract 34, (1975), Amsterdam
[31] Juhász, I.; Kunen, K.; Rudin, M.E., Two more hereditarily separable non-Lindelöf spaces, Canad. J. math., 28, 998-1005, (1976) · Zbl 0336.54040
[32] Knight, C.J., Box topologies, Quart J. math. Oxford, 15, 2, 41-54, (1964) · Zbl 0122.17404
[33] Koppelberg, S., Homogeneous Boolean algebras may have non-simple automorphism groups, Topology appl., 21, 103-120, (1985) · Zbl 0593.06006
[34] Kunen, K.; Vaughan, J.E., The handbook of set theoretic topology, (1986), North-Holland Amsterdam
[35] Kunen, K., On paracompactness of box products of compact spaces, Trans. amer. math. soc., 240, 307-316, (1978) · Zbl 0386.54003
[36] Kunen, K., Weak P-points in N∗, Proc. bolyai János soc. colloq. on topology, 741-749, (1978), Budapest
[37] Kuz’minov, V., On a hypothesis of Alexandrov, Dokl. nauk SSSR, 123, 785-786, (1958)
[38] Maurice, M.A., Compact ordered spaces, MC tract 6, (1964), Amsterdam · Zbl 0134.40803
[39] van Mill, J., Closed images of topological groups, Colloquia Mathematica societas János bolyai, 41, 419-426, (1983), Topology and its Applications, Eger, Hungary
[40] Motorov, M.B., On retracts of homogeneous compacta, Vestnik MGV, (1985), u5.
[41] Mysior, A., Two easy examples of zerodimensional spaces, Proc. amer. math. soc., 92, 615-617, (1984) · Zbl 0526.54013
[42] Novák, J., On the Cartesian product of two compact spaces, Fund. math., 40, 106-112, (1953) · Zbl 0053.12404
[43] Ostaszewski, A.J., On countably compact perfectly normal spaces, J. London math. soc., 14, 505-516, (1976) · Zbl 0348.54014
[44] Ott, J.W., Subsets of separable spaces, () · Zbl 0257.54011
[45] Parovičenko, I.I., On a universal biocompact of weight ℵ, Sov. math. dokl., 4, 592-595, (1963)
[46] Pixley, C.; Roy, P., Proc. 1969 Auburn University Confer., Auburn, AL, Uncompletable Moore spaces, (1969)
[47] Przymusiński, T.C., On the dimension of product spaces and an example of M. wage, Proc. amer. math. soc., 76, 315-321, (1979) · Zbl 0411.54039
[48] Przymusiński, T.C., Normality and paracompactness in finite and countable Cartesian products, Fund. math., 105, 87-104, (1980) · Zbl 0438.54021
[49] Reed, G.M., On subspaces of separable first countable T2-spaces, Fund. math., 91, 189-202, (1976) · Zbl 0341.54016
[50] Rothberger, F., Une remarque sur l’hypothèse du continu, Fund. math., 31, 224-226, (1939) · JFM 64.0933.02
[51] Rudin, M.E., The box product of countably many compact metric spaces, Gen. topology appl., 2, 293-298, (1972) · Zbl 0243.54015
[52] Rudin, M.E., Pixley-roy and the souslin line, Proc. amer. math. soc., 74, 128-134, (1979) · Zbl 0414.54003
[53] Teresaka, H., On the Cartesian product of compact spaces, Osaka J. math., 4, 11-15, (1952)
[54] Uspenskiǐ, V.V., For any X, the product X x Y is homogeneous for some Y, Proc. amer. math. soc., 87, 187-188, (1983) · Zbl 0504.54007
[55] Vaughan, J.E., Products of perfectly normal sequentially compact spaces, J. London math. soc., 14, 517-520, (1976) · Zbl 0349.54022
[56] de Vries, J., Pseudocompactness and the stone-čech compactification for topological groups, Nieuw archief wisk., 23, 3, 35-48, (1975) · Zbl 0296.22003
[57] M. Wage, Homogeneity of Pixley-Roy spaces, to appear. · Zbl 0656.54006
[58] Williams, S.W., Box products, (), 169-200
[59] A productive, open- and closed-hereditary topological invariant of T1-spaces which is not hereditary, Nieuw archief wiskunde, 19, 220-221, (1971) · Zbl 0224.54005
[60] A regular space on which every continuous real-valued function is constant, Nieuw archief wiskunde, 20, 143-145, (1972)
[61] The small inductive dimension can be raised by the adjunction of a single point, Indag. math., 35, 434-442, (1973) · Zbl 0268.54033
[62] Nonstratifiable regular quotients of separable stratifiable spaces, Proc. amer. math. soc., 52, 457-460, (1975) · Zbl 0278.54029
[63] (), 1-99
[64] Simultaneous linear extension of continuous functions, Gen. topology appl., 5, 297-319, (1975) · Zbl 0309.54013
[65] The box product of countably many metrizable spaces need not be normal, Fund. math., 88, 127-132, (1975) · Zbl 0301.54044
[66] Hausdorff gaps and a Nice countably paracompact nonormal space, Topology proc., 1, 239-242, (1976) · Zbl 0406.54018
[67] A technique for constructing examples, Proc. fourth Prague topological symposium, 111-112, (1976), Prague
[68] Wicke, H.H., A real, weird topology on the reals, Houston J. math., 3, 141-152, (1977) · Zbl 0345.54036
[69] An unbaireable stratifiable space, Proc. amer. math. soc., 67, 324-326, (1977)
[70] Another nonnormal box product, Topology appl., 7, 71-76, (1977) · Zbl 0341.54008
[71] Pol, R., Countable spaces without extension properties, Bull. polon. acad. sci. Sér. sci. math. astron. phys., 25, 987-991, (1977) · Zbl 0386.54009
[72] (), 97-110
[73] Nonmetrizable hereditarily Lindelöf spaces with point countable bases from CH, Proc. amer. math. soc., 64, 139-145, (1977), (with F.D. Tall and W.A.R. Weiss)
[74] (), 81-89, (with D.K. Burke)
[75] Some extensions of the tietze-Urysohn theorem, Amer. math. monthly, 84, 435-441, (1977), (D.J. Lutzer and T.C. Przymusiński) · Zbl 0398.54008
[76] Subcontinua and nonhomogenity of β\(R\)^+-\(R\)+, Notices amer. math. soc., 24, A559, (1977)
[77] (), 111-134
[78] Existence and applications of remote points, Bull. amer. math. soc., 84, 161-163, (1978)
[79] Nonhomogeneity of products of preimages and π-weight, Proc. amer. math. soc., 69, 183-192, (1978)
[80] van Mill, J., Parovičenko’s characterization of βω − ω implies CH, Proc. amer. math. soc., 72, 539-541, (1978) · Zbl 0362.54003
[81] Retractions from βX onto βX − X, Gen. topology appl., 9, 169-173, (1978) · Zbl 0386.54008
[82] When πβ and βπ are homeomorphic, Bull. polon. acad. sci. Sér. sci. math. astron. phys., 26, 271-274, (1978)
[83] A basically disconnected normal space φ with |βφ − φ| = 1, Canad. J. math., 31, 911-914, (1979) · Zbl 0367.54006
[84] Baayen, P.C.; van Mill, J., A measure that knows which sets are homeomorphic, Topological structures II, 67-71, (1979), MC tract 115
[85] Characterizations of β\(Q\) and β\(R\), Arch. math. (basel), 32, 391-393, (1979)
[86] Przymusiński, T.C., First countable and countable spaces all compactifications of which contain βN, Fund. math., 102, 229-234, (1979) · Zbl 0398.54016
[87] Homogeneity of βG (if G is a topological group), Coll. math. J., 41, 193-199, (1979), (if G is a topological group) · Zbl 0454.22001
[88] On the classification of stationary sets, Mich. math. J., 26, 47-64, (1979), (with D.J. Lutzer)
[89] Retracts of the sorgenfrey line, Comp. math., 38, 155-161, (1979) · Zbl 0408.54004
[90] Small subsets of first countable spaces, Fund. math., 103, 103-110, (1979), (with M.L. Wage) · Zbl 0425.54013
[91] Some properties of the sorgenfrey line and related spaces, Pacific J. math., 81, 371-377, (1979), (with W.F. Pfeffer) · Zbl 0409.54011
[92] There is no universal separable Moore space, Proc. amer. math. soc., 76, 351-352, (1979) · Zbl 0386.54018
[93] Why certain čech-stone remainders are not homogeneous, Coll. math., 41, 45-52, (1979)
[94] A consistent very small Boolean algebra with countable automorphism group, Algebra universalis, 11, 389-392, (1980) · Zbl 0457.06011
[95] (), 43-52, (with J.T. Goodykoontz)
[96] (), 55-129
[97] (), 399-403
[98] No dense metrizable Gδ-subspaces in butterfly semimetrizable Baire spaces, Topology appl., 11, 31-36, (1980), (with D.K. Burke)
[99] Nonsupercompactness and the reduced measure algebra, Comm. math. univ. carol., 21, 507-512, (1980) · Zbl 0437.54014
[100] On unions of metrizable subspaces, Canad. J. math., 76-85, (1980), (with D.J. Lutzer, J. Pelant and G.M. Reed) · Zbl 0445.54016
[101] Separable extensions of first countable spaces, Fund. math., 105, 148-158, (1980), (with T.C. Przymusiński)
[102] Some questions about Boolean algebras, Alg. universalis, 11, 220-243, (1980), (with J.D. Monk and M. Rubin) · Zbl 0451.06014
[103] Subspaces of basically disconnected spaces or quotients of countably complete Boolean algebras, Trans. amer. math. soc., 259, 121-127, (1980), (with J. van Mill) · Zbl 0441.06012
[104] The product of two countably compact topological groups, Trans. amer. math. soc., 262, 417-427, (1980) · Zbl 0453.54006
[105] The weight of a pseudocompact (homogeneous) space whose cardinality has countable cofinality, Proc. amer. math. soc., 80, 678-682, (1980) · Zbl 0446.54011
[106] A locally pathwise connected not path-determined space, or a method of constructing examples, Topology proc., 6, 423-436, (1981)
[107] Βω − ω is not first order homogeneous, Proc. amer. math. soc., 81, 503-504, (1981), (with J. van Mill) · Zbl 0451.54022
[108] Cardinal functions on compact F-spaces and on weakly countably complete Boolean algebras, Fund. math., 108, 236-256, (1981)
[109] Remote points, Diss, math., 188, (1981)
[110] Prime numbers, number of factors, and binary operations, Diss. math., 199, (1981)
[111] Special bases for compact metrizable spaces, Fund. math., 111, 201-209, (1981) · Zbl 0497.54031
[112] The number of subcontinua of the remainder of the plane, Pacific J. math., 97, 349-355, (1981) · Zbl 0472.54004
[113] An infinite product without nontrivial embeddings into itself, Houston J. math., 8, 143-145, (1982) · Zbl 0488.54019
[114] Supercompact spaces, Topology appl., 13, 21-32, (1982), (with J. van Mill)
[115] L-spaces and S-spaces in \(P\)(ω), Topology appl., 14, 143-149, (1982), (with K. Kunen)
[116] (), 156-161
[117] A \(c\)-chain of copies of βω − ω, Colloquia Mathematica societas János bolyai, 41, 261-267, (1983), Topology and its Applications, Eger (Hungary)
[118] Spaces without remote points, Pacific J. math., 105, 69-75, (1983), (with J. van Mill) · Zbl 0522.54021
[119] A compact space with a measure that knows which sets are homeomorphic, Adv. math., 52, 1-33, (1984) · Zbl 0535.43001
[120] (), 111-168
[121] Horros of topology without AC: A nonnormal orderable space, Proc. amer. math. soc., 95, 101-105, (1985) · Zbl 0574.03039
[122] Closed copies of the rationals, Comm. math. univ. car., 28, 137-139, (1987)
[123] The cardinality of countably compact Hausdorff spaces, Topology appl., 27, 1-10, (1987), (with A. Bešlagić, J.W. Merrill and D S.W. Watson) · Zbl 0635.54002
[124] Cardinal functions on Boolean spaces, to appear in: J.D. Monk, Ed., The Handbook of Boolean Algebras.
[125] Compactness-like properties and nonnormality of the space of nonstationary ultrafilters, Houston J. Math., to appear. · Zbl 0782.54027
[126] Fubini’s Theorem for nullsets, Amer. Math. Monthly, to appear.
[127] Iterated quasicomponents of rational continua, Houston J. Math., to appear. · Zbl 0783.54019
[128] The number of cozero-sets in an ω-power (with Zhou Hao-Xuan), Topology Appl., to appear.
[129] The product of two normal initially κ-compact spaces, Trans. Amer. Math. Soc., to appear.
[130] There can be proper C*-embedded dense subspaces in βω - ω (with K. Kunen and J. van Mill), Proc. Amer. Math. Soc., to appear. · Zbl 0221.05030
[131] Transfer of information about β\(N\)−\(N\) via open remainder maps, III. J. Math., to appear.
[132] Uncountably many pairwise disjoint copies of one metrizable compactum in another, Houston J. Math., to appear. · Zbl 0801.54010
[133] Definable Forcing Axiom: An alternate to Martin’s Axiom (with W.G. Fleissner), Topology, Appl., to appear.
[134] Countable homogeneous spaces and countable groups, in: Proceeding of the Sixth Prague Topological Symposium, to appear.
[135] Martin’s axiom and pathological points in βX\X, (1974), handwritten manuscript
[136] A σ-linked Boolean algebra without positive measure. · Zbl 0688.06010
[137] A technique for constructing honest locally compact submetrizable examples. · Zbl 0770.54026
[138] Nonnormality and paracompactness of some spaces of real functions. · Zbl 0755.54008
[139] The automorphism group of \(P\)(ω)/fin need not be simple. · Zbl 0695.06009
[140] An easier superrigid countable T1-space. · Zbl 0699.54006
[141] Not locally not locally not locally not locally connected spaces. · Zbl 0181.32701
[142] The product of a Fréchet space and a metrizable space.
[143] Ordinary products and line products.
[144] The number of cofinal ultrafilters. · Zbl 0739.54008
[145] Continuous constructions.
[146] The Čech-Stone compactification of the shift of Z.
[147] Spaces of subuniform ultrafilters in spaces of uniform ultrafilters (with A. Bešlagić).
[148] Countable torsion free groups. · Zbl 0094.01201
[149] Barely separable extremally disconnected compacta.
[150] Čech-Stone remainders avoiding countable cofinality.
[151] Rigid zerodimensional dyadic spaces.
[152] Maximal topologies, with an application to ω^*.
[153] Chains of orbit closures in βG.
[154] Minimal invariant sets in βG.
[155] Another silly attempt to construct increasing chains of orbit closures in βG.
[156] Closed images of σ-discrete metrizable spaces.
[157] The number of isomorphism classes of spreads. · Zbl 0687.51002
[158] Measures invariant under actions of F2.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.